Alert archive / Oklahoma / Tornado Warnings in 2012
Tornado Warning 10, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 13, 2012, 5:05 PM CDT for Pottawatomie County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2012, 5:05 PM CDT (22:05 UTC)
- Expired
- Apr 13, 2012, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Pottawatomie County, OK
The radar
The Norman radar (KTLX), 32 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 23.9
The text
As transmitted, in the capitals the NWS used until 2016.
296 WFUS54 KOUN 132205 TOROUN OKC125-132230- /O.NEW.KOUN.TO.W.0010.120413T2205Z-120413T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 505 PM CDT FRI APR 13 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... POTTAWATOMIE COUNTY IN SOUTH CENTRAL OKLAHOMA... * UNTIL 530 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PINK...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SHAWNEE...TECUMSEH...PINK...EARLSBORO...JOHNSON... DALE AND BETHEL ACRES. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 174 AND 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET IN...GET DOWN AND COVER UP. TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY BUILDING. STAY AWAY FROM DOORS AND WINDOWS. && LAT...LON 3523 9678 3525 9714 3538 9714 3546 9677 TIME...MOT...LOC 2200Z 253DEG 22KT 3531 9709 $$ 30
1 follow-up statement
792 WWUS54 KOUN 132220 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 520 PM CDT FRI APR 13 2012 OKC125-132230- /O.CON.KOUN.TO.W.0010.000000T0000Z-120413T2230Z/ POTTAWATOMIE OK- 520 PM CDT FRI APR 13 2012 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR POTTAWATOMIE COUNTY... AT 519 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADIC STORM WAS LOCATED NEAR DALE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SHAWNEE...TECUMSEH...PINK...EARLSBORO...JOHNSON...DALE AND BETHEL ACRES. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 175 AND 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET IN...GET DOWN AND COVER UP. TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY BUILDING. STAY AWAY FROM DOORS AND WINDOWS. && LAT...LON 3523 9678 3525 9714 3538 9714 3546 9677 TIME...MOT...LOC 2219Z 231DEG 20KT 3539 9699 $$ 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:44 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 13, 2:44 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT FRI APR 13 2012 .DISCUSSION... BUSY EVENING EXPECTED AS CONVECTION IS BEGINNING ACROSS SOUTHWEST OKLAHOMA. SEVERE STORMS ARE ANTICIPATED ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA THIS EVENING. WIND FIELDS AND INSTABILITY ARE MORE SUFFICIENT FOR SEVERE STORMS WITH VERY LARGE HAIL AND ISOLATED TORNADOES. THESE WILL LIKELY LINGER THROUGH THE FIRST HALF OF THE NIGHT BEFORE WANING. ANOTHER SEVERE WEATHER EPISODE IS EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON ON SATURDAY WITH ISOLATED STORMS DEVELOPING ALONG THE DRYLINE ACROSS WESTERN OKLAHOMA AND WORKING EAST AND NORTHEAST TOWARD CENTRAL OKLAHOMA. AGAIN TORNADIC ACTIVITY WILL BE POSSIBLE WITH THESE STORMS. AS THE MAIN UPPER WAVE MOVES OUT INTO THE PLAINS SATURDAY NIGHT... EXPECT A LINE OF STORMS TO DEVELOP AND MOVE EAST ACROSS OKLAHOMA. THESE STORMS WILL ALSO BE CAPABLE OF LARGE HAIL AND STRONG WINDS. PRECIP ENDS ACROSS SOUTHEAST OKLAHOMA SUNDAY WITH MUCH OF NEXT OF NEXT WEEK LOOKING DRY AND MILD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 79 57 75 / 50 20 60 30 HOBART OK 63 81 51 75 / 60 30 70 20 WICHITA FALLS TX 66 82 58 77 / 40 20 50 40 GAGE OK 62 79 45 70 / 40 30 30 10 PONCA CITY OK 65 77 58 73 / 60 20 70 30 DURANT OK 65 77 65 75 / 30 20 40 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/30
Hazardous weather outlook, Apr 13, 12:25 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1225 PM CDT FRI APR 13 2012
OKZ004>048-050>052-TXZ083>090-141100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1225 PM CDT FRI APR 13 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF AN ATOKA TO LAKE
MURRAY LINE...INCLUDING ALL OF NORTHERN...WESTERN AND CENTRAL
OKLAHOMA...AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 PM TO 2 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY SATURDAY MORNING.
DISCUSSION...
A DIFFUSE DRYLINE/FRONTAL BOUNDARY WILL CONTINUE TO SHIFT
NORTHWESTWARD AND SHARPEN ACROSS WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS THROUGH THIS AFTERNOON AND EVENING.
AS LOW LEVEL WINDS INCREASE TODAY...A MOIST AND VERY UNSTABLE
AIRMASS WILL DEVELOP OVER THE AREA AHEAD OF THIS FEATURE. SEVERE
THUNDERSTORMS ARE EXPECTED TO INITIATE LATE THIS AFTERNOON AND
EVENING ALONG THIS BOUNDARY. GIVEN THE MAGNITUDE OF INSTABILITY AND
WIND SHEAR...SUPERCELLS ARE EXPECTED WITH A THREAT OF VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES. THE STRONGEST STORMS WILL
PRODUCE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS OF 70 MPH.
THE TORNADO THREAT WILL INCREASE THIS EVENING AS THE LOW LEVEL JET
INCREASES AIDING IN LOW LEVEL STORM INFLOW AND ROTATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A POTENT UPPER LEVEL STORM SYSTEM WILL OVERSPREAD THE REGION
SATURDAY. WITH AN UNSTABLE AIRMASS IN PLACE AND VERY FAVORABLE WIND
FIELDS IN PLACE...SEVERE THUNDERSTORMS ARE EXPECTED. STORMS WILL
INITIALLY FIRE ALONG A DRYLINE OVER WESTERN OKLAHOMA DURING THE LATE
AFTERNOON AND EVENING HOURS. A COLD FRONT WILL BEGIN TO OVERTAKE THE
DRYLINE DURING THE EVENING AND OVERNIGHT...SHIFTING THE THREAT FOR
SEVERE WEATHER EASTWARD THROUGH SATURDAY NIGHT. THE THREAT FOR
SEVERE WEATHER WILL THEN CONTINUE INTO SUNDAY AS THE FRONT MOVES
INTO SOUTHERN AND EASTERN OKLAHOMA. GIVEN VERY FAVORABLE CONDITIONS
FOR SEVERE STORMS...SUPERCELLS ARE EXPECTED SATURDAY AFTERNOON WITH
AN INITIAL THREAT OF VERY LARGE AND DAMAGING HAIL...TORNADOES...AND
DAMAGING WINDS. STRONG TORNADOES WILL ALSO BE POSSIBLE WITH THE
STRONGEST SUPERCELLS. STORMS ARE EXPECTED TO MERGE INTO AN EASTWARD
MOVING SQUALL LINE AHEAD OF THE FRONT LATE SATURDAY NIGHT INTO
SUNDAY WITH A THREAT OF MAINLY HAIL AND DAMAGING WINDS EVOLVING BY
SATURDAY NIGHT INTO SUNDAY. PREPARE NOW FOR THREATENING WEATHER
CONDITIONS. ENSURE STORM SHELTERS AND SAFE ROOMS ARE READY IN THE
EVENT YOU MUST TAKE COVER THIS WEEKEND. THE THREAT OF SEVERE WEATHER
WILL END SUNDAY NIGHT AS A MORE STABLE AIRMASS MOVES INTO THE
SOUTHERN PLAINS.
OTHER HAZARDOUS
WEATHER...NONE.
THE NEXT SCHEDULES HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.In the hours before
Local storm report, Apr 13, 4:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 NE NORMAN 35.24N 97.42W
04/13/2012 M1.00 INCH CLEVELAND OK PUBLIC
&&
DWLocal storm report, Apr 13, 4:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TORNADO NORMAN 35.22N 97.44W
04/13/2012 CLEVELAND OK BROADCAST MEDIA
MULTIPLE SIGHTNINGS OF A TORNADO IN NORMAN. MULTIPLE
REPORTS OF DAMAGE AND POSSIBLE INJURIES.
&&
MALocal storm report, Apr 13, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TORNADO NORMAN 35.22N 97.44W
04/13/2012 CLEVELAND OK BROADCAST MEDIA
MULTIPLE SIGHTNINGS OF A TORNADO IN NORMAN. MULTIPLE
REPORTS OF DAMAGE AND POSSIBLE INJURIES.
&&
MALocal storm report, Apr 13, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TORNADO NORMAN 35.22N 97.44W
04/13/2012 CLEVELAND OK BROADCAST MEDIA
MULTIPLE SIGHTNINGS OF A TORNADO IN NORMAN. MULTIPLE
REPORTS OF DAMAGE AND POSSIBLE INJURIES.
&&
MASpecial weather statement, Apr 13, 4:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT FRI APR 13 2012
OKZ013-019-020-132215-
LOGAN OK-PAYNE OK-NOBLE OK-
447 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...PAYNE AND NOBLE
COUNTIES UNTIL 515 PM CDT...
AT 446 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM GLENCOE TO MULHALL...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...GUTHRIE...PERRY...LANGSTON...MORRISON...GLENCOE...
COYLE...MULHALL...ORLANDO...CIMARRON CITY...MERIDIAN...LAKE
MCMURTRY...LAKE CARL BLACKWELL AND INGALLS.
LAT...LON 3631 9693 3624 9692 3624 9681 3617 9682
3616 9680 3594 9709 3595 9713 3591 9714
3584 9723 3587 9762 3637 9731
TIME...MOT...LOC 2146Z 214DEG 35KT 3626 9692 3600 9741
30Local storm report, Apr 13, 4:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 9 S CHOCTAW 35.35N 97.27W
04/13/2012 E1.50 INCH CLEVELAND OK PUBLIC
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:27 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Apr 13, 1:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 41 min |
| Apr 13, 1:59 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Apr 13, 2:06 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Washita | 54 min |
| Apr 13, 2:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Apr 13, 2:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Apr 13, 2:20 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 25 min |
| Apr 13, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Apr 13, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 47 min |
| Apr 13, 2:31 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 59 min |
| Apr 13, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 62 min |
| Apr 13, 3:14 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 46 min |
| Apr 13, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 49 min |
| Apr 13, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 19 min |
| Apr 13, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 60 min |
| Apr 13, 3:53 PM CDT | Special Weather Statement | OUN | Kay | 52 min |
| Apr 13, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 65 min |
| Apr 13, 3:59 PM CDT | Tornado Warning | OUN | Cleveland | 31 min |
| Apr 13, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 42 min |
| Apr 13, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 40 min |
| Apr 13, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 62 min |
| Apr 13, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 65 min |
| Apr 13, 4:47 PM CDT | Special Weather Statement | OUN | Logan, Payne | 28 min |
| Apr 13, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 57 min |
| Apr 13, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 54 min |
| Apr 13, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 45 min |
| Apr 13, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 38 min |
| Apr 13, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 61 min |
| Apr 13, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 62 min |
| Apr 13, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Apr 13, 5:56 PM CDT | Special Weather Statement | OUN | Grant | 34 min |
| Apr 13, 6:12 PM CDT | Tornado Warning | OUN | Jackson, Kiowa | 33 min |
| Apr 13, 6:13 PM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Apr 13, 6:16 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 13, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 18 min |
| Apr 13, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 52 min |
| Apr 13, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 36 min |
| Apr 13, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Washita | 59 min |
| Apr 13, 6:47 PM CDT | Special Weather Statement | OUN | Grant | 13 min |
Nearby
Tornado Warnings in Oklahoma, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.